Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 232, NWS Jackson, MS

April 20, 2011Lowndes County, Noxubee County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 20, 2011, 9:18 PM CDT for Lowndes County, Noxubee County, Mississippi. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 9:18 PM CDT (02:18 UTC)
Expired
Apr 20, 2011, 10:15 PM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Lowndes County, MS, Noxubee County, MS

What was reported inside it

TimeReportWhereRemark
Apr 20, 9:34 PM CDTTSTM WND DMGBrooksville, MS3 TO 4 TREES DOWN IN TOWN OF BROOKSVILLE.
Apr 20, 9:43 PM CDTTSTM WND DMGMacon, MSCOUPLE OF TREES DOWN IN MACON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 7:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1060 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WUUS54 KJAN 210218
SVRJAN
MSC087-103-210315-
/O.NEW.KJAN.SV.W.0232.110421T0218Z-110421T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 1015 PM CDT

* AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF CRAWFORD
  TO 9 MILES NORTHWEST OF GHOLSON MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROOKSVILLE...DEERBROOK...MACON...BIGBEE VALLEY...PRAIRIE POINT...
  PAULETTE AND COOKSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.

&&

LAT...LON 3293 8834 3293 8881 3302 8881 3309 8861
      3329 8881 3331 8838 3333 8840 3340 8829
TIME...MOT...LOC 0218Z 282DEG 23KT 3337 8851 3303 8881

$$

BK
2 follow-up statements
911 
WWUS54 KJAN 210255
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT WED APR 20 2011

MSC087-210305-
/O.CAN.KJAN.SV.W.0232.000000T0000Z-110421T0315Z/
LOWNDES MS-
955 PM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOWNDES COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.

LAT...LON 3293 8834 3293 8881 3302 8881 3309 8861
      3324 8872 3329 8846 3329 8845 3329 8830
TIME...MOT...LOC 0255Z 277DEG 39KT 3332 8821 3298 8852

$$

MSC103-210315-
/O.CON.KJAN.SV.W.0232.000000T0000Z-110421T0315Z/
NOXUBEE MS-
955 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NOXUBEE COUNTY...

AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF BIGBEE
VALLEY TO SHUQUALAK MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PAULETTE AND COOKSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.

&&

LAT...LON 3293 8834 3293 8881 3302 8881 3309 8861
      3324 8872 3329 8846 3329 8845 3329 8830
TIME...MOT...LOC 0255Z 277DEG 39KT 3332 8821 3298 8852

$$

BK
642 
WWUS54 KJAN 210308
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CDT WED APR 20 2011

MSC103-210318-
/O.EXP.KJAN.SV.W.0232.000000T0000Z-110421T0315Z/
NOXUBEE MS-
1008 PM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NOXUBEE COUNTY WILL EXPIRE AT
1015 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.

LAT...LON 3293 8834 3293 8881 3302 8881 3309 8861
      3324 8872 3329 8846 3329 8845 3329 8830
TIME...MOT...LOC 0308Z 277DEG 39KT 3330 8804 3296 8835

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 5:27 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 20, 5:27 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT WED APR 20 2011

.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP NORTH OF
THE AREA AND OVER EAST CENTRAL MISSISSIPPI THIS AFTERNOON AND EARLY
EVENING. THE BOUNDARY STILL REMAINS FROM GREENWOOD BACK INTO
NORTHEAST TEXAS...WITH SHOWERS AND THUNDERSTORMS FIRING ALONG THE
BOUNDARY AND SLOWLY MOVING ACROSS EAST CENTRAL MISSISSIPPI. MUCH OF THE
ACTIVITY TO THE WEST SEEMS TO BE MOVING NORTH AND EAST WITH A WEAK
UPPER WAVE. DEVELOPMENT TO THE SOUTH HAS BEEN SLOW. THE MODELS
CONTINUE TO SUGGEST THE BOUNDARY WILL SINK FURTHER SOUTH AND STORMS
WILL DEVELOP OVER THE NORTHERN HALF OF THE AREA. WITH THE BOUNDARY
STALLED AND THE WAVE TO THE WEST NOT HELPING TO MOVE THE SYSTEM OUT
OF THE AREA...IT IS UNCLEAR HOW FAR SOUTH TO EXPECT THUNDERSTORM
ACTIVITY. WILL NOT ADJUST THE FLASH FLOOD WARNING AT THIS
TIME...SINCE STORMS HAVE GENERALLY BEEN EAST OF THE RIVER ALONG THE
HIGHWAY 82 CORRIDOR. WITH THE UNCERTAINTY IN THE MOVEMENT OF THE
BOUNDARY ALL COUNTIES WILL LIKELY REMAIN IN THE SEVERE THUNDERSTORM
WATCH FOR THE DURATION.

THE LOCAL MODELS WERE SUGGESTING THE BEST WIND AND HAIL POTENTIAL
WILL REMAIN OVER EAST CENTRAL MISSISSIPPI. THERE WERE SOME BREAKS IN
THE CLOUDS...WHERE TEMPERATURES HAVE REACHED IN THE MID AND UPPER
80S. THE BEST INSTABILITY WAS OVER THE EASTERN HALF OF THE AREA...SO
EXPECTING STORMS OVER THE AREA TO INTENSIFY QUICKLY THROUGH AT LEAST
SUNSET. ANTICIPATING THE INSTABILITY TO CONTINUE TO LESSEN THROUGH
THE EVENING...BUT THE FLOODING POTENTIAL WILL LIKELY INCREASE.
SHOWERS WERE FINALLY STARTING TO DEVELOP TO THE SOUTH AND
WEST...BASICALLY RIGHT ON THE BOUNDARY. THE SOUTHERLY FLOW ON THE
RADAR SHOWS THE AREA OF CONVERGENCE...GENERALLY STRETCHING FROM
BASTROP LOUISIANA TO TCHULA TO STARKVILLE...SO ACTIVITY WILL LIKELY
INCREASE SHORTLY AND CONTINUE FOR THE NEXT FEW HOURS.

FOR THE FORECAST...MAINTAINED LIKELY POPS ALONG THE HIGHWAY 82
CORRIDOR THROUGH TONIGHT...EXPECTING THE BEST STORMS AND HEAVY RAIN
TO REMAIN OVER THAT AREA. THE BOUNDARY/UPPER TROUGH AXIS WILL SHIFT
NORTH THURSDAY...AS THE RIDGE OVER THE SOUTHEAST US RETROGRADES.
LOOKING FOR THE RAIN TO MOVE OUT OF THE AREA BY THURSDAY
AFTERNOON...WITH ONLY ISOLATED ACTIVITY LINGERING THROUGH 03-6Z.
MAINTAINED HEAVY RAINFALL WORDING...WITH SO MUCH MOISTURE FLOWING
INTO THE AREA. WILL HAVE TO LOOK AT THE EXTENDING THE FFA THROUGH 00Z
THURSDAY. HIGH PRESSURE TAKES OVER BY FRIDAY AND THE AREA WILL BE
GENERALLY DRY THROUGH THE WEEKEND. THERE MAY BE SOME ISOLATED SHOWERS
AND THUNDERSTORMS.

WENT WITH GUIDANCE TEMPS...MID TO UPPER 80S SEEM OK FOR THE NEXT FEW
DAYS. WILL SEE SOME VERY WARM LOWS WITH VALUES IN THE MID TO UPPER
60S.

&&

.AVIATION...
A FRONTAL BOUNDARY REMAINS STALLED ACROSS NORTHERNWESTERN MS. SHWRS/TSTMS
WILL PERSIST ACROSS NE MS...WITH DEVELOPMENT BACK TO THE WEST APPROACHING
LATE THIS AFTERNOON INTO THE EVENING. HEAVY RAIN...HAIL AND GUSTY
WINDS XPCTD INVOF THIS ACTIVITY. VFR CONDS WL PERSIST FOR LOCATIONS
ALONG AND S OF I-20 TODAY...WITH MVFR/OCSNL VFR CIG LIKELY CONTINUING
ACROSS NRN MS THRU THE DAY. OUTSIDE OF STORMS SFC WINDS WL BE OUT OF
THE SOUTH IN THE 7-12KT RANGE...WITH A FEW GUSTS TO 18KTS PSBL ACROSS
SRN MS. THE CHANCE FOR SHWRS/TSTMS WL PERSIST N OF I-20 THRU THE
NIGHT TONIGHT. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  84  67  86 /  33  18  10  11
MERIDIAN      64  85  62  86 /  40  19  13  12
VICKSBURG     65  85  66  87 /  30  19   9  11
HATTIESBURG   68  87  65  87 /  16  14   9   5
NATCHEZ       67  86  65  84 /  20  15   9   9
GREENVILLE    62  81  65  86 /  59  36  16  13
GREENWOOD     61  82  66  86 /  61  37  17  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>039-
     044>046.

LA...NONE.
AR...NONE.
&&

07/BK/
Hazardous weather outlook, Apr 20, 4:27 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT WED APR 20 2011

LAZ024-026-MSZ059>066-072>074-212130-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
427 PM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-212130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-
427 PM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

SCATTERED SEVERE STORMS WILL BE POSSIBLE ACROSS THE ARKLAMISS THIS
AFTERNOON AND EVENING. A SLOW MOVING COLD FRONT WILL TRACK ACROSS THE
MOIST AND UNSTABLE ATMOSPHERE. THE PRIMARY RISKS ARE LARGE HAIL TO
THE SIZE OF GOLF BALLS AND DAMAGING WINDS GUSTS UP TO 70 MPH. A FEW
TORNADOES CAN BE RULED OUT...ESPECIALLY FOR EAST CENTRAL MISSISSIPPI.
WHILE SEVERE THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE AREA NORTH
OF THE HIGHWAY 84 CORRIDOR...THE MOST INTENSE STORMS WILL BE NORTH OF
INTERSTATE 20.

IN ADDITION TO THE RISK OF SEVERE STORMS...HEAVY RAIN AND LOCALIZED
FLASH FLOODING WILL BE LIKELY FOR MUCH OF THE REGION. MANY AREAS ALONG A
LINE FROM HOLLANDALE TO DURANT TO MACON HAVE RECEIVED RAINFALL
AMOUNTS OF 2 TO 4 INCHES. HEAVY DOWNPOURS HAVE ALREADY CAUSED ROAD
CLOSURES IN A FEW COMMUNITIES. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4
INCHES...WITH ISOLATED AMOUNTS NEAR 6 INCHES WILL BE POSSIBLE THROUGH
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 20, 8:54 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
854 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             ALLIGATOR               34.09N 90.72W
04/20/2011  E1.75 INCH       BOLIVAR            MS   PUBLIC

0449 AM     HAIL             HOLCOMB                 33.76N 89.98W
04/20/2011  E1.00 INCH       GRENADA            MS   PUBLIC

0502 AM     HAIL             GRENADA                 33.78N 89.81W
04/20/2011  E1.00 INCH       GRENADA            MS   LAW ENFORCEMENT

0502 AM     LIGHTNING        DUCK HILL               33.63N 89.71W
04/20/2011                   MONTGOMERY         MS   EMERGENCY MNGR

            LIGHTNING STRUCK A HOUSE AND THE HOUSE IS NOW ON FIRE.

0522 AM     HAIL             2 E WAYSIDE             33.27N 91.00W
04/20/2011  E0.88 INCH       WASHINGTON         MS   EMERGENCY MNGR

            NICKEL HAIL REPORTED ALONG HIGHWAY 438 BETWEEN WAYSIDE
            AND ARCOLA

0522 AM     HAIL             WAYSIDE                 33.27N 91.03W
04/20/2011  E0.88 INCH       WASHINGTON         MS   EMERGENCY MNGR

            NICKEL HAIL REPORTED ON HIGHWAY 1 AND HWY 438.

0527 AM     HAIL             ARCOLA                  33.27N 90.88W
04/20/2011  E1.00 INCH       WASHINGTON         MS   COUNTY OFFICIAL

0537 AM     HAIL             3 S DUCK HILL           33.59N 89.71W
04/20/2011  E1.00 INCH       MONTGOMERY         MS   COUNTY OFFICIAL

0615 AM     HAIL             2 SW INVERNESS          33.33N 90.62W
04/20/2011  E1.50 INCH       SUNFLOWER          MS   PUBLIC

0636 AM     HAIL             3 NE ELLIOTT            33.71N 89.71W
04/20/2011  E1.00 INCH       GRENADA            MS   EMERGENCY MNGR

0704 AM     HAIL             2 SW STARKVILLE         33.44N 88.85W
04/20/2011  E1.00 INCH       OKTIBBEHA          MS   EMERGENCY MNGR

0730 AM     FLASH FLOOD      GRENADA                 33.78N 89.81W
04/20/2011                   GRENADA            MS   EMERGENCY MNGR

            PORTIONS OF 5 TO 6 RDS ARE UNDER WATER ACROSS THE CITY.

0100 PM     HAIL             MONEY                   33.65N 90.21W
04/20/2011  E1.00 INCH       LEFLORE            MS   LAW ENFORCEMENT

0140 PM     HAIL             4 NW JEFFERSON          33.67N 89.95W
04/20/2011  E1.75 INCH       CARROLL            MS   PUBLIC

0145 PM     HAIL             3 NNW JEFFERSON         33.68N 89.91W
04/20/2011  E1.75 INCH       GRENADA            MS   PUBLIC

0155 PM     HAIL             JEFFERSON               33.63N 89.89W
04/20/2011  M1.75 INCH       CARROLL            MS   LAW ENFORCEMENT

0200 PM     HAIL             ELLIOTT                 33.68N 89.75W
04/20/2011  E0.75 INCH       GRENADA            MS   EMERGENCY MNGR

0205 PM     HAIL             ELLIOTT                 33.68N 89.75W
04/20/2011  E1.00 INCH       GRENADA            MS   EMERGENCY MNGR

0205 PM     HAIL             GRENADA                 33.78N 89.81W
04/20/2011  E0.75 INCH       GRENADA            MS   EMERGENCY MNGR

0215 PM     HAIL             4 E ELLIOTT             33.68N 89.68W
04/20/2011  E0.88 INCH       GRENADA            MS   PUBLIC

            PENNY TO NICKEL SIZE

0215 PM     HAIL             DUCK HILL               33.63N 89.71W
04/20/2011  E1.75 INCH       MONTGOMERY         MS   EMERGENCY MNGR

0215 PM     HAIL             DUCK HILL               33.63N 89.71W
04/20/2011  E1.00 INCH       MONTGOMERY         MS   POST OFFICE

0215 PM     HAIL             DUCK HILL               33.63N 89.71W
04/20/2011  E1.25 INCH       MONTGOMERY         MS   COUNTY OFFICIAL

            QUARTER TO HALF DOLLAR SIZED HAIL COVERED THE GROUND

0220 PM     HAIL             2 S MISTERTON           33.68N 89.59W
04/20/2011  E1.50 INCH       GRENADA            MS   EMERGENCY MNGR

            REPORTED IN THE RED HILL AREA

0220 PM     HAIL             4 E DUCK HILL           33.63N 89.64W
04/20/2011  E1.00 INCH       MONTGOMERY         MS   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND

0225 PM     HAIL             2 W SWEATMAN            33.63N 89.61W
04/20/2011  E0.75 INCH       MONTGOMERY         MS   TRAINED SPOTTER

0245 PM     FLASH FLOOD      DUCK HILL               33.63N 89.71W
04/20/2011                   MONTGOMERY         MS   DEPT OF HIGHWAYS

            MUTLIPLE ROADS WERE UNDERWATER AROUND THE CITY OF DUCK
            HILL

0300 PM     HAIL             4 SW EMBRY              33.62N 89.43W
04/20/2011  E1.75 INCH       WEBSTER            MS   EMERGENCY MNGR

            MULTIPLE REPORTS OF GOLF BALL SIZE HAIL OVER WESTERN
            WEBSTER COUNTY

0315 PM     HAIL             WALTHALL                33.61N 89.28W
04/20/2011  E1.75 INCH       WEBSTER            MS   EMERGENCY MNGR

0340 PM     HAIL             EUPORA                  33.54N 89.28W
04/20/2011  E1.00 INCH       WEBSTER            MS   LAW ENFORCEMENT

            SIZES RANGING FROM DIME TO QUARTER

0348 PM     HAIL             2 NW SHERWOOD           33.51N 89.16W
04/20/2011  E1.75 INCH       CHOCTAW            MS   EMERGENCY MNGR

0430 PM     HAIL             9 WSW STARKVILLE        33.41N 88.97W
04/20/2011  E2.75 INCH       OKTIBBEHA          MS   EMERGENCY MNGR

            SIZES RANGING FROM GOLFBALL TO BASEBALL

0440 PM     HAIL             6 W STARKVILLE          33.46N 88.93W
04/20/2011  E1.75 INCH       OKTIBBEHA          MS   EMERGENCY MNGR

0458 PM     HAIL             STARKVILLE              33.46N 88.82W
04/20/2011  E1.75 INCH       OKTIBBEHA          MS   EMERGENCY MNGR

            SIZES RANGING FROM HALF INCH TO GOLF BALL

0513 PM     HAIL             STARKVILLE              33.46N 88.82W
04/20/2011  E0.88 INCH       OKTIBBEHA          MS   TRAINED SPOTTER

            SIZES RANGING FROM DIME TO NICKEL SIZE

0520 PM     HAIL             2 E STARKVILLE          33.46N 88.79W
04/20/2011  E1.75 INCH       OKTIBBEHA          MS   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL

0535 PM     HAIL             4 E STARKVILLE          33.46N 88.75W
04/20/2011  E1.75 INCH       OKTIBBEHA          MS   EMERGENCY MNGR

            REPORTED IN THE HIGHLAND PLANTATION AREA

0539 PM     HAIL             6 W CARROLLTON          33.50N 90.03W
04/20/2011  E1.00 INCH       CARROLL            MS   LAW ENFORCEMENT

0545 PM     FLASH FLOOD      STARKVILLE              33.46N 88.82W
04/20/2011                   OKTIBBEHA          MS   EMERGENCY MNGR

            FLASH FLOODING IN AND AROUND STARKVILLE. SEVERAL HOMES
            FLOODED...CARS SUBMERGED AND ROADS COVERED WITH WATER.

0553 PM     HAIL             CARROLLTON              33.50N 89.92W
04/20/2011  E1.25 INCH       CARROLL            MS   LAW ENFORCEMENT

0600 PM     HAIL             TIBBEE                  33.53N 88.63W
04/20/2011  E0.88 INCH       CLAY               MS   EMERGENCY MNGR

0615 PM     TSTM WND DMG     3 E NORTH CARROLLTON    33.51N 89.87W
04/20/2011                   CARROLL            MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWNED BETWEEN CARROLLTON AND WINONA.

0615 PM     HAIL             4 S STARKVILLE          33.40N 88.82W
04/20/2011  E0.75 INCH       OKTIBBEHA          MS   TRAINED SPOTTER

0625 PM     HAIL             ELLIOTT                 33.68N 89.75W
04/20/2011  E1.00 INCH       GRENADA            MS   EMERGENCY MNGR

0635 PM     HAIL             2 SE DUCK HILL          33.61N 89.69W
04/20/2011  E2.50 INCH       MONTGOMERY         MS   PUBLIC

            HALF DOLLAR TO TENNIS BALL HAIL NEAR DUCK HILL.

0635 PM     HAIL             1 NW COLUMBUS           33.52N 88.42W
04/20/2011  E0.75 INCH       LOWNDES            MS   BROADCAST MEDIA

            REPORTED ALONG MILITARY RD

0655 PM     HAIL             VAIDEN                  33.33N 89.75W
04/20/2011  E1.00 INCH       CARROLL            MS   LAW ENFORCEMENT

0659 PM     HAIL             4 S HOLCOMB             33.70N 89.98W
04/20/2011  E1.00 INCH       GRENADA            MS   EMERGENCY MNGR

0700 PM     HAIL             SWEATMAN                33.63N 89.58W
04/20/2011  E2.50 INCH       MONTGOMERY         MS   EMERGENCY MNGR

0702 PM     HAIL             1 S HOLCOMB             33.75N 89.98W
04/20/2011  E1.00 INCH       GRENADA            MS   EMERGENCY MNGR

0705 PM     HAIL             5 WSW GRENADA           33.76N 89.89W
04/20/2011  E1.00 INCH       GRENADA            MS   EMERGENCY MNGR

            REPORTED ALONG GILLON RD

0710 PM     TSTM WND DMG     2 N NORTH CARROLLTON    33.55N 89.92W
04/20/2011                   CARROLL            MS   EMERGENCY MNGR

            TREE DOWN ON TOP OF A MOBILE HOME

0735 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
04/20/2011                   GRENADA            MS   EMERGENCY MNGR

            POWER POLES SNAPPED...TREES DOWNED...AND A PORCH BLOWN
            OFF A HOUSE

0735 PM     HAIL             2 E CRAWFORD            33.30N 88.58W
04/20/2011  E1.75 INCH       LOWNDES            MS   EMERGENCY MNGR

            REPORTED ALONG TARLTON RD

0735 PM     HAIL             KILMICHAEL              33.44N 89.57W
04/20/2011  E1.75 INCH       MONTGOMERY         MS   EMERGENCY MNGR

0740 PM     TSTM WND DMG     3 E GRENADA             33.78N 89.76W
04/20/2011                   GRENADA            MS   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWNED ACROSS THE CITY OF
            GRENADA...AND IN GRENADA COUNTY EAST OF THE CITY.

0750 PM     TSTM WND DMG     COLUMBUS                33.51N 88.40W
04/20/2011                   LOWNDES            MS   EMERGENCY MNGR

            A TREE WAS DOWNED ALONG 20TH ST N.

0835 PM     HAIL             COLUMBUS                33.51N 88.40W
04/20/2011  E1.75 INCH       LOWNDES            MS   EMERGENCY MNGR

            REPORTED ALONG ALABAMA ST...ALSO PENNY SIZE HAIL FALLING
            ON NASHVILLE FERRY RD.

0842 PM     HAIL             COLUMBUS                33.51N 88.40W
04/20/2011  E1.75 INCH       LOWNDES            MS   EMERGENCY MNGR

            REPORTED AT THE COUNTY EOC

&&
Local storm report, Apr 20, 9:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     8 WNW STARKVILLE        33.50N 88.95W
04/20/2011                   OKTIBBEHA          MS   EMERGENCY MNGR

            TREES DOWN IN THE NORTHWEST AND WEST-CENTRAL PART OF THE
            COUNTY. LOCATION APPROXIMATE.

&&
Local storm report, Apr 20, 9:08 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
908 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     7 NNE HESTERVILLE       33.26N 89.62W
04/20/2011                   ATTALA             MS   EMERGENCY MNGR

            A COUPLE TREES WERE DOWNED ALONG CR 3122

&&

DL
Local storm report, Apr 20, 9:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TORNADO          VAIDEN                  33.33N 89.75W
04/20/2011                   CARROLL            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN SOME ACROSS ROADS. TWO TREES FELL ON
            A HOUSE...ONE CAUSED MAJOR DAMAGE AND ONE MINOR DAMAGE.
            POSSIBLE TORNADO FROM REPORTS OF SIGHTINGS

&&
Local storm report, Apr 20, 9:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
916 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TORNADO          NORTH CARROLLTON        33.52N 89.92W
04/20/2011                   CARROLL            MS   EMERGENCY MNGR

            TREES DOWN IN THE AREA...ONE FELL ON A HOUSE TRAILER.
            POSSIBLE TORNADO BASED ON SIGHTINGS

&&
Local storm report, Apr 20, 9:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     FLASH FLOOD      COLUMBUS                33.51N 88.40W
04/20/2011                   LOWNDES            MS   EMERGENCY MNGR

            15TH STREET AND COLLEGE STREET FLOODED

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:00 PM CDTTornado WarningJANMontgomery, Webster60 min
Apr 20, 7:06 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore39 min
Apr 20, 7:11 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha49 min
Apr 20, 7:13 PM CDTTornado WarningJANCarroll, Choctaw, Montgomery, Webster62 min
Apr 20, 7:35 PM CDTSpecial Weather StatementJANHolmes30 min
Apr 20, 7:40 PM CDTTornado WarningJANCarroll46 min
Apr 20, 7:43 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower31 min
Apr 20, 7:48 PM CDTTornado WarningJANLowndes57 min
Apr 20, 7:52 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo53 min
Apr 20, 8:01 PM CDTSevere Thunderstorm WarningJANChoctaw, Grenada, Montgomery, Webster44 min
Apr 20, 8:03 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes16 min
Apr 20, 8:32 PM CDTTornado WarningJANAttala, Choctaw, Oktibbeha, Winston43 min
Apr 20, 8:33 PM CDTFlash Flood WarningJANChoctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster3 hr
Apr 20, 8:44 PM CDTTornado WarningJANLowndes61 min
Apr 20, 8:46 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison22 min
Apr 20, 8:48 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha57 min
Apr 20, 9:01 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston59 min
Apr 20, 9:37 PM CDTSpecial Weather StatementJANHinds28 min
Apr 20, 9:46 PM CDTFlash Flood WarningJANNoxubee3 hr
Apr 20, 9:49 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin41 min
Apr 20, 10:05 PM CDTAreal Flood WarningJANCarroll, Grenada, Montgomery12 hr
Apr 20, 10:25 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott50 min
Apr 20, 11:10 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey65 min
Apr 20, 11:28 PM CDTFlash Flood WarningJANLowndes3 hr
Apr 20, 11:28 PM CDTSpecial Weather StatementJANWinston32 min
Apr 20, 11:33 PM CDTSevere Thunderstorm WarningJANScott42 min
Apr 20, 11:52 PM CDTSevere Thunderstorm WarningJANSharkey, Yazoo37 min
Apr 21, 12:07 AM CDTSevere Thunderstorm WarningJANNewton, Scott19 min
Apr 21, 12:47 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba20 min
Apr 21, 12:57 AM CDTSpecial Weather StatementJANScott28 min
Apr 21, 1:06 AM CDTSpecial Weather StatementJANMadison29 min
Apr 21, 1:42 AM CDTFlash Flood WarningJANKemper, Neshoba, Noxubee, Winston2 hr
Apr 21, 2:18 AM CDTSpecial Weather StatementJANLauderdale32 min
Apr 21, 2:21 AM CDTRiver Flood WarningJANCarroll, Leflore41 hr
Apr 21, 6:37 AM CDTSpecial Weather StatementJANSharkey33 min
Apr 21, 6:50 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo40 min
Apr 21, 7:16 AM CDTSpecial Weather StatementJANWarren19 min
Apr 21, 7:20 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren40 min
Apr 21, 7:44 AM CDTSpecial Weather StatementJANYazoo31 min
Apr 21, 7:48 AM CDTSevere Thunderstorm WarningJANYazoo42 min
Apr 21, 7:59 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren, Yazoo49 min
Apr 21, 8:03 AM CDTRiver Flood WarningJANNoxubee3 days
Apr 21, 8:47 AM CDTSpecial Weather StatementJANYazoo18 min
Apr 21, 9:11 AM CDTSevere Thunderstorm WarningJANYazoo22 min
Apr 21, 9:14 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey45 min
Apr 21, 9:50 AM CDTFlash Flood WarningJANYazoo115 min
Apr 21, 10:31 AM CDTSpecial Weather StatementJANHinds, Warren, Yazoo29 min
Apr 21, 10:53 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin67 min
Apr 21, 11:46 AM CDTSpecial Weather StatementJANCopiah29 min
Apr 21, 11:50 AM CDTSevere Thunderstorm WarningJANCopiah55 min
Apr 21, 1:03 PM CDTSpecial Weather StatementJANFranklin, Lincoln32 min
Apr 21, 1:19 PM CDTSpecial Weather StatementJANNeshoba, Newton31 min
Apr 21, 1:26 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence49 min
Apr 21, 1:27 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Newton63 min
Apr 21, 1:45 PM CDTSpecial Weather StatementJANLincoln30 min
Apr 21, 2:13 PM CDTSpecial Weather StatementJANJefferson Davis, Lawrence32 min
Apr 21, 2:14 PM CDTTornado WarningJANJasper12 min
Apr 21, 2:47 PM CDTSpecial Weather StatementJANCovington, Marion28 min
Apr 21, 3:09 PM CDTSpecial Weather StatementJANJones, Lamar, Marion31 min
Apr 21, 3:35 PM CDTSpecial Weather StatementJANJones, Lamar30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.